Alert archive / Virginia / Tornado Warnings in 2020
Tornado Warning 10, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Aug 6, 2020, 3:17 PM EDT for Franklin County, Henry County, Patrick County, Virginia. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2020, 3:17 PM EDT (19:17 UTC)
- Expired
- Aug 6, 2020, 3:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Franklin County, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 25 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:18 PM EDT | TSTM WND DMG | 3 W Ferrum, VA | TWO TREES BLOWN DOWN BY THUNDERSTORM WINDS ON TWIN CREEKS DRIVE. |
| Aug 6, 3:47 PM EDT | TSTM WND DMG | Endicott, VA | TREE DOWN BLOCKING FRANKLIN NEAR ENDICOTT HILL RD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180
WFUS51 KRNK 061917
TORRNK
VAC067-089-141-061945-
/O.NEW.KRNK.TO.W.0010.200806T1917Z-200806T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
317 PM EDT Thu Aug 6 2020
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
North central Henry County in south central Virginia...
Southwestern Franklin County in west central Virginia...
Northeastern Patrick County in southwestern Virginia...
* Until 345 PM EDT.
* At 317 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Endicott, or 7 miles southwest of Ferrum, moving
east at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Ferrum...
Endicott...
and Oak Level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3684 8018 3690 8018 3695 7995 3678 7994
TIME...MOT...LOC 1917Z 267DEG 8KT 3686 8014
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RR2 follow-up statements
599
WWUS51 KRNK 061925
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
325 PM EDT Thu Aug 6 2020
VAC067-089-141-061945-
/O.CON.KRNK.TO.W.0010.000000T0000Z-200806T1945Z/
Henry VA-Franklin VA-Patrick VA-
325 PM EDT Thu Aug 6 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
NORTH CENTRAL HENRY...SOUTHWESTERN FRANKLIN AND NORTHEASTERN PATRICK
COUNTIES...
At 325 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Endicott, or near Ferrum, moving east at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ferrum...
Endicott...
and Oak Level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3684 8017 3691 8015 3695 7995 3678 7994
TIME...MOT...LOC 1925Z 267DEG 8KT 3686 8012
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
VFJ968
WWUS51 KRNK 061936
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
336 PM EDT Thu Aug 6 2020
VAC067-089-141-061946-
/O.EXP.KRNK.TO.W.0010.000000T0000Z-200806T1945Z/
Henry VA-Franklin VA-Patrick VA-
336 PM EDT Thu Aug 6 2020
...THE TORNADO WARNING FOR
NORTH CENTRAL HENRY...SOUTHWESTERN FRANKLIN AND NORTHEASTERN PATRICK
COUNTIES WILL EXPIRE AT 345 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
gusty winds are still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern Franklin County.
LAT...LON 3684 8017 3691 8015 3695 7995 3678 7994
TIME...MOT...LOC 1935Z 267DEG 8KT 3686 8009
$$
VFJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Aug 6, 2:57 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 6, 2:57 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 257 PM EDT Thu Aug 6 2020 .SYNOPSIS... A weak cold front remains stalled today into early Friday across the area, before pushing southeast Saturday. High pressure builds in this weekend with return to typical summer weather. && .NEAR TERM /THROUGH FRIDAY/... As of 245 PM EDT Thursday... Thunderstorms have developed early this afternoon in the mountains west of the Blue Ridge and then to our east further out into the piedmont with a lull for the local area east of the Ridge. Storms have been prolific rain producers with a couple of storms pulsing up enough to generate some large hail. Anticipate the primary threat through this evening will reside with flash flood potential with a secondary threat of isolated wind damage and possibly large hail. Anticipate activity will eventually develop east of the Ridge as outflow boundaries converge to generate new convection into early tonight before activity wanes late. Friday may present a similar situation to today as the axis of the upper trof still remains to our west. Conditions will be seasonably warm though on the humid side. Lows tonight will be in the upper 60s to around 70 east of the Blue Ridge, low to mid 60s west. Highs tomorrow will be in the mid/upper 80s east, mid/upper 70s west. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 1230 PM EDT Thursday... Upper level trough moves through the Mid-Atlantic Friday night into Saturday, bringing in a surface high. Despite this change in pattern, a few isolated storms remain possible for Saturday afternoon, given steep lapse rates. Any development will be difficult to pull off though, given dry air aloft. A weak disturbance Sunday will work with the slowly returning moisture behind a stalled front to our south to allow for some isolated showers and thunderstorm activity. Temperatures by this point start to make their aim at returning to above average, with areas east of the Piedmont forecast to hit 90 degrees as 850 temps swell to +20C in the afternoons. Monday will be a near repeat to Sunday with diurnal heating working with a weak disturbance to try and get convection going in the afternoon, but staying mostly isolated. Temperatures also continue their gradual warming. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 1230 PM EDT Thursday... Typical summertime pattern remains in place through the forecast period with a broad areas of high pressure sticking to the southern U.S. All the while, the jet stream remains tied up in Canada with a trough attempting to dig down into the Great Lakes region. This pattern will keep diurnal convection going through next work week. All the while, the region of high pressure will help with transport of an above average temperature airmass that will be keeping us toasty. The foothills and Piedmont will continue to see 90s while the mountains warm to the 80s. Lows range in the 70s and 60s. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 245 PM EDT Thursday... Conditions will generally be VFR in a convective environment into this evening. Will use VCTS and amend to a tempo as radar trends dictate. Expect convection will gradually wane this evening, followed by development of MVFR/IFR conditions in stratus and fog overnight. Any airfield that gets a dousing of rain is likely to sink to LIFR by daybreak. Conditions improve to VFR later Friday morning with a break in the convection before redevelopment occurs friday afternoon. Extended Aviation Discussion... High pressure builds into the weekend with lesser chances of storms. Pattern should be more typical of summer into Monday with scattered afternoon/evening storms. Overall VFR outside storms and late night valley fog. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...WP NEAR TERM...MBS SHORT TERM...RR LONG TERM...RR AVIATION...MBS/WP
Hazardous weather outlook, Aug 6, 1:43 PM EDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 143 PM EDT Thu Aug 6 2020 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-070900- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 143 PM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Scattered to numerous thunderstorms with locally heavy rainfall are expected into this evening. Flash flooding is possible, and some storms may become severe with isolated wind damage. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 6, 2:42 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
242 PM EDT Thu Aug 6 2020
VAZ017-033-061915-
Franklin-Floyd-
242 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL FLOYD AND SOUTHWESTERN FRANKLIN COUNTIES...
At 242 PM EDT, a strong thunderstorm was located over Endicott, or 7
miles east of Floyd, moving northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ferrum...
Callaway...
and Endicott.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3687 8024 3691 8027 3707 8006 3689 7993
3685 8012
TIME...MOT...LOC 1842Z 235DEG 11KT 3691 8018
RRSpecial weather statement, Aug 6, 2:47 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
247 PM EDT Thu Aug 6 2020
VAZ020-061915-
Bath-
247 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN BATH COUNTY...
At 247 PM EDT, a strong thunderstorm was located near Warm Springs,
moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Warm Springs...
Burnsville...
Yost...
and Williamsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3820 7956 3818 7951 3817 7952 3815 7953
3817 7949 3816 7944 3810 7949 3809 7948
3805 7951 3805 7981 3816 7982 3820 7959
TIME...MOT...LOC 1847Z 264DEG 19KT 3809 7972
VFJSpecial weather statement, Aug 6, 2:51 PM EDT, 26 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 251 PM EDT Thu Aug 6 2020 VAZ009-012-015-016-061915- Grayson-Wythe-Smyth-Carroll- 251 PM EDT Thu Aug 6 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SMYTH...SOUTHWESTERN WYTHE...WEST CENTRAL CARROLL AND NORTHEASTERN GRAYSON COUNTIES... At 251 PM EDT, a strong thunderstorm was located over Speedwell, moving east at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Wytheville... Rural Retreat... Fries... Speedwell... Cripple Creek... Crockett... and Comers Rock. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3673 8130 3687 8134 3697 8103 3671 8095 TIME...MOT...LOC 1851Z 256DEG 13KT 3681 8119 RR
Special weather statement, Aug 6, 2:54 PM EDT, 23 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 254 PM EDT Thu Aug 6 2020 NCZ001-002-VAZ015-061930- Ashe-Alleghany-Grayson- 254 PM EDT Thu Aug 6 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEGHANY...NORTHEASTERN ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA AND SOUTH CENTRAL GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA... At 254 PM EDT, a strong thunderstorm was located near Lansing, moving northeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Jefferson... West Jefferson... Lansing... Mouth Of Wilson... Grassy Creek... Scottville... and Piney Creek. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3639 8152 3647 8158 3664 8135 3648 8119 TIME...MOT...LOC 1854Z 233DEG 13KT 3649 8142 RR
Special weather statement, Aug 6, 2:57 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
257 PM EDT Thu Aug 6 2020
VAZ010-011-WVZ042-061930-
Giles-Bland-Mercer-
257 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN GILES...NORTHEASTERN BLAND AND SOUTHEASTERN MERCER
COUNTIES...
At 257 PM EDT, a strong thunderstorm was located over Kimberling, or
near Rocky Gap, moving northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Oakvale...
Mechanicsburg...
Willowton...
Thessalia...
Chapel...
White Gate...
and Hicksville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3740 8091 3720 8074 3718 8080 3715 8085
3709 8109 3717 8115
TIME...MOT...LOC 1857Z 235DEG 13KT 3718 8104
RRSpecial weather statement, Aug 6, 3:07 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
307 PM EDT Thu Aug 6 2020
VAZ007-009-010-WVZ042-062000-
Tazewell-Bland-Smyth-Mercer-
307 PM EDT Thu Aug 6 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN SMYTH...TAZEWELL...NORTHWESTERN BLAND AND SOUTHERN
MERCER COUNTIES...
At 307 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gary to near Lebanon. Movement was
east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Bluefield...
Princeton...
Richlands...
Tazewell...
Saltville...
Chilhowie...
and Cedar Bluff.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3723 8172 3720 8168 3721 8156 3724 8151
3726 8150 3725 8148 3727 8142 3740 8132
3741 8093 3676 8169 3679 8170 3693 8183
3695 8182 3696 8178 3705 8182 3709 8187
TIME...MOT...LOC 1907Z 275DEG 18KT 3734 8151 3690 8199
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:17 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Aug 5, 9:03 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 27 min |
| Aug 5, 9:09 PM EDT | Special Weather Statement | RNK | Halifax | 36 min |
| Aug 5, 9:53 PM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 3 hr |
| Aug 5, 10:02 PM EDT | Special Weather Statement | RNK | Pittsylvania | 28 min |
| Aug 5, 10:33 PM EDT | Special Weather Statement | RNK | City of Danville | 42 min |
| Aug 6, 12:42 PM EDT | Special Weather Statement | RNK | Wythe | 33 min |
| Aug 6, 1:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 43 min |
| Aug 6, 1:17 PM EDT | Special Weather Statement | RNK | Floyd | 28 min |
| Aug 6, 1:22 PM EDT | Areal Flood Advisory | RNK | Carroll, Wythe | 3 hr |
| Aug 6, 1:24 PM EDT | Special Weather Statement | RNK | Pulaski | 36 min |
| Aug 6, 1:46 PM EDT | Special Weather Statement | RNK | Bath | 29 min |
| Aug 6, 1:51 PM EDT | Special Weather Statement | RNK | Floyd | 24 min |
| Aug 6, 1:52 PM EDT | Special Weather Statement | RNK | City of Radford | 23 min |
| Aug 6, 1:55 PM EDT | Special Weather Statement | RNK | Pulaski | 35 min |
| Aug 6, 1:58 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery | 47 min |
| Aug 6, 2:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski | 43 min |
| Aug 6, 2:05 PM EDT | Special Weather Statement | RNK | Craig | 25 min |
| Aug 6, 2:14 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe | 3 min |
| Aug 6, 2:17 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe | 3 hr |
| Aug 6, 2:20 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Aug 6, 2:28 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Aug 6, 2:30 PM EDT | Special Weather Statement | RNK | Tazewell | 30 min |
| Aug 6, 2:37 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 38 min |
| Aug 6, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery | 38 min |
| Aug 6, 2:42 PM EDT | Special Weather Statement | RNK | Franklin | 33 min |
| Aug 6, 2:47 PM EDT | Special Weather Statement | RNK | Bath | 28 min |
| Aug 6, 2:51 PM EDT | Special Weather Statement | RNK | Wythe | 24 min |
| Aug 6, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 35 min |
| Aug 6, 2:57 PM EDT | Special Weather Statement | RNK | Bland | 33 min |
| Aug 6, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 58 min |
| Aug 6, 3:07 PM EDT | Special Weather Statement | RNK | Tazewell | 53 min |
| Aug 6, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 32 min |
| Aug 6, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 39 min |
| Aug 6, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 44 min |
| Aug 6, 3:26 PM EDT | Special Weather Statement | RNK | Wythe | 34 min |
| Aug 6, 3:29 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 31 min |
| Aug 6, 3:33 PM EDT | Areal Flood Advisory | RNK | Alleghany | 3 hr |
| Aug 6, 3:34 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Aug 6, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 46 min |
| Aug 6, 3:40 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 21 min |
| Aug 6, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 45 min |
| Aug 6, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe | 55 min |
| Aug 6, 3:59 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Aug 6, 4:01 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth, Wythe | 3 hr |
| Aug 6, 4:04 PM EDT | Special Weather Statement | RNK | Rockbridge | 26 min |
| Aug 6, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 47 min |
| Aug 6, 4:22 PM EDT | Areal Flood Advisory | RNK | Tazewell | 77 min |
| Aug 6, 4:28 PM EDT | Special Weather Statement | RNK | Bland | 32 min |
| Aug 6, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 60 min |
| Aug 6, 4:47 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 43 min |
| Aug 6, 4:49 PM EDT | Special Weather Statement | RNK | Franklin | 41 min |
| Aug 6, 5:11 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 49 min |
| Aug 6, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 64 min |
| Aug 6, 5:47 PM EDT | Special Weather Statement | RNK | Buckingham | 43 min |
| Aug 6, 5:57 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Aug 6, 6:03 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 42 min |
| Aug 6, 6:50 PM EDT | Special Weather Statement | RNK | Charlotte | 40 min |
| Aug 6, 6:52 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Aug 6, 7:17 PM EDT | Special Weather Statement | RNK | Appomattox | 43 min |
Nearby
Tornado Warnings in Virginia, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.